Florida, 2025

Damaging Wind and Heavy Rain in Florida, July 21, 2025

July 21, 2025 · NWS JAX · 4 events in 2 counties and zones

A surface trough axis across the southeast seaboard states interacted with diurnal instability, very high moisture content and sea breezes to produce scattered to numerous strong to pulse severe storms across the area in the afternoon and evening. Slow storm motion and high moisture with several merging boundaries produced locally heavy rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A surface trough axis across the southeast seaboard states interacted with diurnal instability, very high moisture content and sea breezes to produce scattered to numerous strong to pulse severe storms across the area in the afternoon and evening. Slow storm motion and high moisture with several merging boundaries produced locally heavy rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 21, 12:33 PM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 21, 12:33 PM EST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
133 PM EDT Mon Jul 21 2025

...HEAT ADVISORY IN EFFECT FOR TODAY...
...LOCALIZED FLOODING POSSIBLE EACH DAY THROUGH MIDWEEK...

.NEAR TERM...
Issued at 133 PM EDT Mon Jul 21 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Surface trough continues to dig down the southeastern seaboard
ahead of a cold front entering the Carolinas. An incredibly moist
airmass has settled over the area with PWAT satellite estimates in
the 2-2.5 inch range. WNW flow has kept the Atlantic sea breeze
pinned today allowing for much of the area to reach heat indices
ranging from 105-111 F. Scattered to numerous showers and storms
will develop across the area this afternoon into evening. Ample
instability has developed across the region with MUCAPE values of
3000+ J/kg. The main hazard will be heavy rainfall and localized
flooding due to the moist and unstable environment combined with
slower storm motions (around 10 mph). With cooler temps aloft
compared to yesterday, a few stronger storms capable of producing
gusty winds will also be possible. Showers and storms will be slow
to wane tonight and may linger past midnight into early Tuesday
morning in north-central FL as a few upper disturbances pass
through. Overnight lows will be in the mid to upper 70s.

&&

.SHORT TERM...(Tuesday through Wednesday night)...

TUESDAY...

A remnant trough laying across northern Florida and extending
northward along the Atlantic shoreline will be the focus for
convection again Tuesday. Given the position of the trough,
highest coverage of thunderstorms, likely numerous in nature, will
be focused across NE FL. A wave of lower pressure developing
along the trough will slide from the Atlantic southwestward into
the Gulf waters Tuesday night into Wednesday, which may allow
convection to persist through the overnight hours. Instability and
a short wave pushing off of a TUTT near the Bahamas, will enhance
the potential for strong to isolated severe storms Tuesday
afternoon. However, the primary threat will be heavy downpours and
resultant flooding.

Hot and humid conditions are expected again Tuesday, but like today,
the afternoon convection may shorten the window of heat index values
of 108+ degrees. Another Heat Advisory will likely be needed again
Tuesday.

WEDNESDAY..

The lingering trough will begin to washout as it pivots and lifts to
the north by Wednesday. This will likely be an active day,
particularly inland, as convection will have support from a weak
TUTT pushing across the FL peninsula. Numerous to widespread
thunderstorms are expected and will produce heavy rain with rates
exceeding 4-5" per hour at times. Flash flooding will be the primary
concern given the deep moisture in place and the risk is likely to
be highest west of I-95. There isn't much of a cold pool aloft
associated with the TUTT thus lapse-rates aren't likely to support
severe convection but strong storms are certainly possible with
boundary collisions and storm mergers. As the TUTT lifts across
Florida, continued thunderstorm activity is possible into the late
evening hours Wednesday.

The good news is the incoming TUTT will lower heights and bring
expansive cloud cover final breaking the first heat wave of the
summer, cooling temperatures to the low 90s.

&&

.LONG TERM...(Thursday through Sunday night)...

Deep moisture should remain on the backside of the TUTT and be
sufficient for Scattered to numerous afternoon PoPs with the wake
subsidence at play; NBM PoPs seem a little "hot" and may need to
be reduced if trends continue with the TUTT. Though there will be
initially deep moisture to end the week, there is some signal that
pulls dry Saharan-sourced air in the Atlantic ridging this
weekend. This may further decrease rain chances which are
currently forecast at 40-50%. Temperatures start near normal and
build once again as another upper ridge builds and anchors to the
north, over the Carolinas. This is likely to lead to another
period of dangerous heat over the upcoming weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 133 PM EDT Mon Jul 21 2025

Mainly WNW winds between 5-10 kts prevail through 00Z. Showers
and storms have developed near all the TAF sites this afternoon.
Have TEMPOs covering stronger activity with gusty winds and
MVFR/IFR VSBYs around 18-23Z. Storm activity will be slow to
dissipate this evening with showers potentially lingering near GNV
and SGJ through the night.

&&

.MARINE...
Issued at 133 PM EDT Mon Jul 21 2025

A trough will continue to drop across the local waters today leading
to an increase in offshore flow, keeping the Atlantic sea breeze
mostly pinned along the coast this afternoon. Showers and
thunderstorms will begin to move into the local waters during the
afternoon hours and linger into the overnight hours into Tuesday.
Weak low pressure may develop near our local waters on Tuesday, with
coverage of showers and thunderstorms increasing throughout our
local waters. Strong to isolated severe thunderstorms may develop on
Tuesday and Wednesday, with strong wind gusts, frequent lightning
strikes, and torrential downpours possible. Weak low pressure should
shift to the west of our area by late in the week, allowing for
Atlantic high pressure to build westward towards our local waters.
Coverage of showers and thunderstorms is expected to decrease by the
weekend as south-southeasterly winds prevail.

Rip Currents: Low risk of rip currents for area beaches as
offshore winds and low surf heights prevail into midweek.

&&

.CLIMATE...

Daily record high temperatures at our designated climate sites
through Tuesday:

                Today    Tuesday
                -------------------
Jacksonville    102/1942  101/1942
Gainesville     102/1942  99/1907
Alma, GA        102/1942  100/1942
Craig Airport   98/2015   99/1977

Daily record high minimums at our designated climate sites
through Tuesday:

                Today    Tuesday
                -------------------
Jacksonville    81/1942   81/1872
Gainesville     78/1894   77/2015
Alma, GA        78/2015   76/2021
Craig Airport   81/2023   78/2025

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  97  75  96  74 /  40  30  70  60
SSI  95  78  93  79 /  30  30  60  60
JAX  96  76  94  76 /  70  40  80  60
SGJ  95  75  92  75 /  60  40  80  50
GNV  95  75  93  74 /  60  40  90  60
OCF  94  76  91  75 /  60  40  90  70

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT this evening for FLZ021-023-024-030-
     031-035-038-120-124-125-132-136>138-140-220-225-232-233-236-
     237-240-322-325-333-340-422-425-433-522-533-633.

GA...Heat Advisory until 6 PM EDT this evening for GAZ132>136-149-
     151>154-162-163-165-166-250-264-350-364.

AM...None.
&&

In the hours before

Special weather statement, Jul 21, 1:04 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
204 PM EDT Mon Jul 21 2025

FLZ031-132-136-137-232-237-240-633-211830-
Eastern Clay FL-Eastern Alachua FL-Western St. Johns FL-
Central Marion FL-Western Clay FL-Eastern Putnam FL-
Western Putnam FL-Bradford FL-
204 PM EDT Mon Jul 21 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BRADFORD...EASTERN
ALACHUA...SOUTHWESTERN ST. JOHNS...NORTHERN PUTNAM AND SOUTHERN CLAY
COUNTIES THROUGH 230 PM EDT...

At 203 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gainesville Airport to 6 miles southwest
of Green Cove Springs. Movement was southeast at 20 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gainesville, Palatka, Green Cove Springs, Interlachen, Keystone
Heights, Hastings, Melrose, Hawthorne, Florahome, and Melrose
Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2944 8224 2972 8148 3001 8171 2975 8241
TIME...MOT...LOC 1803Z 329DEG 17KT 2974 8226 2993 8175

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Jul 21, 1:12 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
212 PM EDT Mon Jul 21 2025

GAZ250-350-364-211845-
Western Charlton GA-Northern Ware GA-Southern Ware GA-
212 PM EDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WARE AND NORTHERN
CHARLTON COUNTIES THROUGH 245 PM EDT...

At 212 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Stephen Foster State Park, moving southeast at 20 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Folkston and Stephen Foster State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3099 8250 3109 8230 3083 8201 3067 8232
TIME...MOT...LOC 1812Z 329DEG 17KT 3098 8237

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Jul 21, 1:29 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
229 PM EDT Mon Jul 21 2025

FLZ137-232-237-211900-
Western Clay FL-Eastern Putnam FL-Western Putnam FL-
229 PM EDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN PUTNAM AND SOUTHERN
CLAY COUNTIES THROUGH 300 PM EDT...

At 229 PM EDT, Doppler radar was tracking a strong thunderstorm over
George's Lake, or 12 miles north of Interlachen, moving southeast at
15 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palatka, Interlachen, East Palatka, Bostwick, George's Lake, Orange
Mills, Bardin, Hollister, Florahome, and Putnam Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2980 8202 2992 8173 2963 8153 2951 8183
TIME...MOT...LOC 1829Z 324DEG 15KT 2979 8184

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23
Local storm report, Jul 21, 1:33 PM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
233 PM EDT Mon Jul 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     Tstm Wnd Gst     2 NNW Vilano Beach      29.97N 81.32W
07/21/2025  M41 MPH          St. Johns          FL   AWOS

            AWOS station KSGJ St Augustine Northeast FL
            Regional Airport recorded a wind gust of 41
            mph.

&&

KB
Special weather statement, Jul 21, 1:39 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
239 PM EDT Mon Jul 21 2025

GAZ151-152-165-250-264-364-211915-
Pierce GA-Northeastern Charlton GA-Inland Camden GA-
Western Charlton GA-Brantley GA-Northern Ware GA-
239 PM EDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PIERCE...CENTRAL
BRANTLEY...EAST CENTRAL WARE AND NORTH CENTRAL CHARLTON COUNTIES
THROUGH 315 PM EDT...

At 239 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Blackshear, moving southeast at 20 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Nahunta, Hickox, Braganza, Raybon, Race Pond, Fort Mudge, and
Winokur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3111 8231 3137 8208 3114 8184 3092 8210
TIME...MOT...LOC 1839Z 327DEG 16KT 3126 8212

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Jul 21, 1:44 PM EST, 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
244 PM EDT Mon Jul 21 2025

FLZ132-137-232-237-533-633-211915-
Eastern Clay FL-Western St. Johns FL-Western Clay FL-
Eastern Putnam FL-Western Putnam FL-Southern Inland St. Johns FL-
244 PM EDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ST. JOHNS...
NORTHEASTERN PUTNAM AND EAST CENTRAL CLAY COUNTIES THROUGH 315 PM
EDT...

At 244 PM EDT, Doppler radar was tracking a strong thunderstorm near
Picolata, or 10 miles southeast of Green Cove Springs, moving
southeast at 15 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hastings, East Palatka, Bostwick, Federal Point, Orange Mills,
Picolata, Spuds, Bakersville, and Elkton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2962 8150 2962 8152 2961 8152 2960 8158
      2988 8171 2996 8150 2966 8135
TIME...MOT...LOC 1844Z 329DEG 13KT 2986 8160

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23

The radar

The Jacksonville radar (KJAX), 76 km away, was scanning. The volume nearest the first event began at 18:43 UTC.

Open the radar archive at this moment

Event by event

3 heavy rain, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Johns

When
July 21, 1:45 PM EST
Where
St. Johns County, 0.69 mi N of St Augustine
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.890, -81.320

Power lines were blown down on Sebastian Harbor Drive. The time of damage was estimated by radar.

Heavy Rain, Duval

When
July 21, 2:34 PM EST to 3:57 PM EST
Where
Duval County, 1.5 mi NNE of Dunn Creek
Reported by
Public
Coordinates
30.500, -81.570

A public weather station along East Fish | Eagle Drive measured 3.2 inches of rainfall | since about 3:34 pm, or about 90 minutes.

Heavy Rain, Duval

When
July 21, 2:39 PM EST to 4:00 PM EST
Where
Duval County, 3.16 mi SE of Dunn Creek
Reported by
Public
Coordinates
30.450, -81.540

The public weather station along | Creek Crossing Drive measured 3.04 inches in | about 1 hour. Rainfall began around 3:39 pm. | As of 5 pm, the station measured 3.42 inches | of storm total rainfall.

Heavy Rain, Duval

When
July 21, 2:45 PM EST to 3:33 PM EST
Where
Duval County, 0.91 mi NE of Dunn Creek
Reported by
Public
Coordinates
30.490, -81.570

A public weather station along Passmore Ct. measured 2.83 inches of rainfall in about 1 hour. Rainfall began shortly after 3:45 pm.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1277618, 1277615, 1277617, 1277611.